MAUDE Adverse Event Report: PENUMBRA, INC. POD4; HCG, KRD

PENUMBRA, INC. POD4; HCG, KRD
Model Number RBYPOD4
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a pod4.During the procedure, while attempting to advance a pod4 into the target vessel using a non-penumbra microcatheter, the pod4 would not form its intended shape and the microcatheter would kick out of the gda.Therefore, the pod4 was removed.The procedure was completed using a pod packing coil (pod pc), a ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 6/10/2021: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a pod4 and a pod pc.During the procedure, while attempting to advance a pod4 into the target vessel using a non-penumbra microcatheter, the pod4 would not form its intended shape and the microcatheter would kick out of the gda.Therefore, the pod4 was removed.Next, while removing a pod pc out from the packaging, the hospital technologist noticed the pusher wire to be bent.The damage to the pod pc was found prior to use; therefore, it was not used in the procedure.The procedure was completed using a new pod packing coil (pod pc), a ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9377634
Report Number3005168196-2019-02209
Device Sequence Number11277902
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberRBYPOD4
Device Catalogue NumberRBYPOD4
Device Lot NumberF81833
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer07/10/2021
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Date Report Sent to FDA01/01/2005